Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 89, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2017, 3:31 PM EDT for 4 counties in New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 8, 2017, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 28 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
113 WUUS51 KALY 081931 SVRALY NYC001-021-039-083-082015- /O.NEW.KALY.SV.W.0089.170708T1931Z-170708T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albany NY 331 PM EDT SAT JUL 8 2017 The National Weather Service in Albany has issued a * Severe Thunderstorm Warning for... Northeastern Columbia County in east central New York... Southeastern Albany County in east central New York... Northeastern Greene County in east central New York... Southwestern Rensselaer County in east central New York... * Until 415 PM EDT * At 331 PM EDT, a severe thunderstorm was located near Ravena, or 13 miles south of Delmar, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees, and power lines. * This severe thunderstorm will be near, Ravena and Coxsackie around 340 PM EDT. New Baltimore around 345 PM EDT. Valatie and Kinderhook around 355 PM EDT. Nassau around 400 PM EDT. Chatham around 405 PM EDT. Other locations impacted by this severe thunderstorm include Coeymans Hollow, Van Hoesen Station, Jacks Corners, Dormansville, Round Top, Rossman, Rayville, Result, Earlton and Otter Hook. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. Please report hail size...damaging winds and reports of trees down to the National Weather Service by email at Alb.Stormreport@noaa.gov... On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany && LAT...LON 4225 7418 4252 7403 4253 7347 4232 7349 TIME...MOT...LOC 1931Z 273DEG 29KT 4244 7393 HAIL...0.75IN WIND...60MPH $$ KSL
2 follow-up statements
349
WWUS51 KALY 081955
SVSALY
Severe Weather Statement
National Weather Service Albany NY
355 PM EDT SAT JUL 8 2017
NYC001-082005-
/O.CAN.KALY.SV.W.0089.000000T0000Z-170708T2015Z/
Albany NY-
355 PM EDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4233 7349 4232 7349 4226 7406 4246 7380
4252 7352 4253 7347
TIME...MOT...LOC 1955Z 280DEG 34KT 4240 7363
$$
NYC021-039-083-082015-
/O.CON.KALY.SV.W.0089.000000T0000Z-170708T2015Z/
Columbia NY-Greene NY-Rensselaer NY-
355 PM EDT SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN COLUMBIA...NORTHEASTERN GREENE AND SOUTH CENTRAL
RENSSELAER COUNTIES...
At 355 PM EDT, a severe thunderstorm was located over Valatie, or
near Chatham, moving east southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees, and power lines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4233 7349 4232 7349 4226 7406 4246 7380
4252 7352 4253 7347
TIME...MOT...LOC 1955Z 280DEG 34KT 4240 7363
HAIL...0.75IN
WIND...60MPH
$$
KSL780
WWUS51 KALY 082012
SVSALY
Severe Weather Statement
National Weather Service Albany NY
412 PM EDT SAT JUL 8 2017
NYC021-039-083-082022-
/O.EXP.KALY.SV.W.0089.000000T0000Z-170708T2015Z/
Columbia NY-Greene NY-Rensselaer NY-
412 PM EDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN GREENE AND SOUTH CENTRAL RENSSELAER COUNTIES WILL EXPIRE
AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4233 7349 4232 7349 4226 7406 4246 7380
4252 7352 4253 7347
TIME...MOT...LOC 2012Z 273DEG 29KT 4239 7346
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:18 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 1:18 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Albany NY 118 PM EDT Sat Jul 8 2017 .SYNOPSIS... A cold front and a strong upper level disturbance will bring showers and isolated to scattered strong thunderstorms to the region today. A cooler and drier air mass will build into eastern New York and western New England tonight from the Midwest. High pressure will yield fair, dry, and less humid weather to close the weekend, as another cold front will bring isolated to scattered showers and thunderstorms back into the region to open the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... One cluster of storms has exited with just a few isolated reports of a few tree limbs and a couple of small trees down. New convection developing in central and northern NY but also the tail of the old convection is in the eastern Catskills and Helderbergs. This trailing shower and storm activity is expected to strengthen as it tracks into areas that have not seen any storms yet today and where it is most unstable, in the eastern Catskills, mid Hudson Valley, Berkshires and NW CT. Based on trends and mesoscale models, any thunderstorms that could reach toward severe criteria would be quite scattered at best. The activity looks to be timed to exit into central, eastern and southern New England by late afternoon. Quite a bit of sunshine outside of the showers and storms, so temperatures should be able to warm during the periods of sun, again contributing to the instability over the region. Just some minor adjustments to the forecast through this afternoon and will be keeping a close eye on the radar for potential severe thunderstorms. Thanks to surrounding offices and SPC for earlier coordination. Highs today will be in the mid 70s to lower 80s in the valley areas, with mid 60s to mid 70s over the mountains. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... Tonight...the showers dwindle over the forecast area especially over the southern Adirondacks, and southern Greens with the passage of the short-wave. High pressure will begin to build in from the Midwest. Dewpoints fall back into the upper 40s to 50s across the region. Some patchy fog may form where the winds decouple, and with clearing skies and recent wet ground. Lows will be in the 50s with a few upper 40s over the eastern Catskills and southern Adirondacks. Sunday...Cyclonic flow persists over the region with a weak disturbance increasing clouds over the northern zones. There maybe and isolated shower or sprinkle over the southern Adirondacks. High pressure will be building in from the Ohio Valley with fair and less humid conditions over the entire region. Highs will be a shade below normal with mid 70s to around 80F in the valleys, and mid 60s to lower 70s over the mountains. It will be breezy with west to northwest winds of 10 to 15 mph. Sunday night into Monday...Another cold front in the cyclonic flow with the broad upper level trough over southeastern Canada and the Northeast will approach the region. Isolated to scattered showers are possible north and west of the Capital Region Sunday night. The NAM/GFS/ECMWF are not in good agreement on the timing of the front sagging southward on Monday. The moisture convergence looks weak with the boundary on the NAM/GFS, and the sfc ridge may hang on south of the region most of the day. There is a slight to low chance of a shower or isolated thunderstorm across the forecast area. The better synoptic forcing is over the northern zones with the boundary, and some short-wave energy pivoting around the upper low. Lows will be cool in the 50s with highs in the 70s to lower 80s with a few mid 80s over the mid-Hudson Valley. Monday night...The cold front may become stationary over the region, and then lift back northward as a warm front, as a short-wave approaches from the Midwest and the lower Great Lakes Region. A chance of showers and a slight chc of thunderstorms was kept in the forecast with temps a bit milder in the upper 50s to mid 60s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The long-term period will be active with multiple short waves rotating around a long wave trough with the exception of brief ridging on Wednesday. Tuesday-Wednesday morning...A cold front will push through the area Tuesday afternoon and evening. This will bring chances for showers and thunderstorms to the area. There is the potential for some of these storms to become strong Tuesday afternoon with ample CAPE/LIs/TTs suggested by the GFS/ECMWF. However, mid level lapse rates are not very steep, on the order of 5-6.5 deg C/km being suggested by the GFS and ECMWF. Wednesday through Saturday night...Following the frontal passage, brief ridging and cooler/less humid air builds into the region. This should result in dry conditions with seasonable temperatures Wednesday afternoon. This reprieve from the wet weather appears to be short-lived as pieces of upper energy pass through the area Thursday through Saturday night, bringing additional chances for showers and thunderstorms through the end of the work week and into the weekend. Temperatures throughout the period will be seasonable with highs in the upper 70s and lower 80s and overnight lows in the 50s and 60s && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Scattered showers and thunderstorms in the region but so scattered indicating VCSH until clear evidence a thunderstorm will affect the TAF sites when amendments would be issued. Ceilings and visibilities are VFR outside of the showers and storms but brief 15-30 minutes bursts of rain and wind would bring conditions down to the MVFR/IFR range. So, again will amend if a thunderstorm is clearly tracking to the TAF sites. The scattered shower and thunderstorm activity is expected to exit after about 00Z-02Z when just scattered clouds above 3000 feet should prevail most of the night. Light winds and ground moisture could contribute to some fog toward daybreak and acknowledging some potential for fog between 06Z-12Z. After 12Z, VFR conditions return with just scattered clouds expected later in the morning and early afternoon. Winds will be light from the southwest at less than 8 KT through this afternoon but gusty in thunderstorms, perhaps up to 35 Kt. Winds will then become west and increase to 8-12 KT after the cold front passes late this afternoon and evening, with some gusts of 20-25 KT possible. Winds become light at less than 6 Kt tonight, then become southwest to west at 10 to 15 Kt Sunday morning. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: High Operational Impact. Likely SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A cold front and a strong upper level disturbance will bring showers and isolated to scattered strong thunderstorms to the region today. A cooler and drier air mass will build into eastern New York and western New England tonight from the Midwest. High pressure will yield fair, dry, and less humid weather to close the weekend, as another cold front will bring isolated to scattered showers and thunderstorms back into the region for Monday. The RH values will only lower to 50 to 75 percent this afternoon, and then recover 85 to 100 percent tonight. In the drier air mass, the RH values will drop to 35 to 55 percent on Sunday. South to southwest winds at 5 to 15 mph this morning will shift into the west to northwest, and increase to 10-20 mph by the afternoon. The winds will be west at 5 mph or less tonight, and then increase from the west at 5 to 15 mph on Sunday. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... No widespread problems are expected on the main stem rivers, but some locally heavy rainfall is possible today. Scattered showers and thunderstorms will occur today associated with a cold front and an upper level disturbance passing across the region. Additional areal rainfall amounts are expected to be generally between the one tenth and one half inch range through today, although locally higher amounts could occur, especially where any brief training and/or backbuilding of showers/storms materialize. This could lead to ponding of water in low lying, poor drainage and urban areas and also an isolated flash flood. Mainly dry conditions are expected Saturday night and Sunday, with the threat for additional isolated to scattered showers/thunderstorms increasing again Monday into Monday night with variable rainfall amounts depending on where any thunderstorms occur. A series of disturbances and including a cold front will bring greater chances of showers and thunderstorms on Tuesday with some locally heavy rainfall possible. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...NAS SHORT TERM...Wasula LONG TERM...JVM AVIATION...NAS FIRE WEATHER...KL/Wasula HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jul 8, 1:27 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 127 PM EDT Sat Jul 8 2017 CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083- 084-VTZ013>015-091100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 127 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Lake George Saratoga Region, the eastern Mohawk Valley, the Capital District, Mid Hudson Valley and the Taconics of east central New York and southern Vermont. .DAY ONE...This Afternoon and Tonight. There is a Slight Risk for Severe Thunderstorms this afternoon ahead of a cold front and an upper level disturbance. The main threat from these thunderstorms will be damaging wind gusts and large hail one inch in diameter or greater. The thunderstorms will move from the west to east at 30 to 35 mph. In addition, locally heavy downpours could lead to ponding of water in low lying, poor drainage and urban areas. An isolated flash flood is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed later this afternoon. NYZ032-033-038>040-047-048-051-058-063-082-091100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- 127 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for the southern Adirondacks, western and central Mohawk Valley, the Schoharie Valley, Helderbergs and eastern Catskills of east central New York. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon. Some of the thunderstorms may produce gusty winds and heavy rainfall. Some ponding of water on roadways and poor drainage flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 1:17 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Albany NY
117 PM EDT SAT JUL 8 2017
NYZ038>040-081800-
Southern Fulton-Southern Herkimer-Montgomery-
117 PM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON...
SOUTHEASTERN HERKIMER AND MONTGOMERY COUNTIES...
At 117 PM EDT, a strong thunderstorm was located near Fort Plain, or
7 miles west of Canajoharie, moving east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Fort Plain around 125 PM EDT.
Ames around 130 PM EDT.
Canajoharie and Ephratah around 135 PM EDT.
Fonda around 155 PM EDT.
Fort Johnson and Tribes Hill around 200 PM EDT.
Other locations impacted by this storm include Charleston, Cook
Corners, Fultonville, Church Corners, Rockwell Corners, Flat Creek,
Young Corners, Market Corners, Mindenville and Davys Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4303 7483 4300 7410 4290 7408 4282 7425
4280 7426 4278 7429 4278 7439 4280 7453
4282 7458 4289 7485
TIME...MOT...LOC 1717Z 277DEG 24KT 4293 7472
BGMSpecial weather statement, Jul 8, 1:39 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT SAT JUL 8 2017
NYZ032-033-081845-
Northern Herkimer-Hamilton-
139 PM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 138 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Big Moose to 7 miles northeast of
Boonville. Movement was east at 45 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Old Forge and Alger Island Public Campground around 145 PM EDT.
Inlet, Eagle Bay and Limekiln Lake Campground around 150 PM EDT.
Eighth Lake Campground, Brown Tract Pond Campground and Nicks Lake
Campground around 155 PM EDT.
Raquette Lake and Golden Beach Campground around 200 PM EDT.
Lake Durant Campground and Lewey Lake Campground around 215 PM
EDT.
Indian Lake around 225 PM EDT.
Speculator around 240 PM EDT.
Other locations impacted by these storms include Eagle Nest, Atwell,
Perkins Clearing, Rudeston, West Canada Lakes, Minnehaha, Thendara,
Carter Station, First Lake and Herkimer Landing.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4379 7507 4378 7480 4398 7426 4397 7425
4392 7434 4381 7422 4383 7415 4381 7412
4380 7405 4374 7406 4373 7421 4364 7420
4342 7452 4349 7510 4372 7512
TIME...MOT...LOC 1738Z 274DEG 40KT 4379 7495 4357 7526
BGMSpecial weather statement, Jul 8, 1:57 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albany NY
157 PM EDT SAT JUL 8 2017
NYZ040-047>052-081900-
Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Montgomery-Southern Saratoga-Western Albany-
157 PM EDT SAT JUL 8 2017
...AN CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
SCHENECTADY...NORTHERN ALBANY...SOUTHWESTERN SARATOGA...NORTHERN
SCHOHARIE AND SOUTHERN MONTGOMERY COUNTIES...
At 157 PM EDT, strong thunderstorms were clustered near Cherry
Valley, or 11 miles east of Cooperstown, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Sharon Springs around 205 PM EDT.
Cobleskill and Ames around 210 PM EDT.
Central Bridge around 220 PM EDT.
Delanson around 230 PM EDT.
Amsterdam and Duanesburg around 235 PM EDT.
Hagaman and Pattersonville-Rotterdam Junction around 240 PM EDT.
Glenville and Rotterdam Junction around 245 PM EDT.
Schenectady, Scotia and Niskayuna around 250 PM EDT.
Other locations impacted by these storms include Shakers,
Charleston, Beekman Corners, West Richmondville, Glenridge,
Hoffmans, Rockwell Corners, West Berne, Harding Crossing and
Engleville.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 88 between exits 19 and 23.
Interstate 90 near exit 1s.
Interstate 890 near exit 7.
Interstate 87 near exit 1, between exits 12-13 and 9-10, near exit
8A , and between exits 8-9 and 2-4, and near exit 9.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4298 7415 4298 7410 4300 7410 4302 7385
4299 7378 4283 7368 4268 7385 4255 7464
4260 7465 4264 7463 4275 7467 4283 7465
4284 7468
TIME...MOT...LOC 1757Z 251DEG 39KT 4273 7471
KSLSpecial weather statement, Jul 8, 2:29 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albany NY
229 PM EDT SAT JUL 8 2017
NYZ047-051-058-081915-
Western Greene-Schoharie-Western Albany-
229 PM EDT SAT JUL 8 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ALBANY...NORTH
CENTRAL GREENE AND SCHOHARIE COUNTIES...
At 228 PM EDT, strong thunderstorms were clustered near Jefferson, or
15 miles southwest of Cobleskill, moving east northeast at 40 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
This storm will be near...
Summit around 235 PM EDT.
Richmondville and North Blenheim around 240 PM EDT.
Cobleskill and Breakabeen around 245 PM EDT.
Middleburgh around 250 PM EDT.
Schoharie around 255 PM EDT.
Berne around 305 PM EDT.
Altamont around 310 PM EDT.
Other locations impacted by this storm include West Richmondville,
Shoefelt Corners, Baird Corners, West Berne, Huntersland,
Warnerville, Knox, Broome Center, West Fulton and Rensselaerville.
THIS INCLUDES Interstate 88 between exits 19 and 23.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4262 7463 4267 7464 4272 7423 4271 7420
4271 7419 4272 7418 4274 7403 4237 7417
4238 7451 4242 7462 4252 7471
TIME...MOT...LOC 1828Z 245DEG 44KT 4251 7469
KSLSpecial weather statement, Jul 8, 3:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
306 PM EDT SAT JUL 8 2017
NYZ042-082000-
Northern Warren-
306 PM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY...
At 305 PM EDT, a strong thunderstorm was located near North Creek, or
10 miles southeast of Indian Lake, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Johnsburg and North Creek around 320 PM EDT.
Warrensburg, Chestertown, Eagle Point Campground and Scaroon Manor
Public Campground around 340 PM EDT.
Bolton Landing around 355 PM EDT.
Hague and Huletts Landing around 400 PM EDT.
Other locations impacted by this storm include Byrnes Corners,
Shelving Rock, Sodom, Starbuckville, Riparius, Edwards Hill,
Christian Hill, Wevertown, Silver Bay and Pottersville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.
LAT...LON 4377 7347 4377 7346 4374 7346 4367 7350
4365 7349 4362 7354 4358 7358 4356 7361
4354 7362 4358 7419 4373 7421 4378 7369
4379 7345
TIME...MOT...LOC 1905Z 271DEG 25KT 4367 7412
BGMSpecial weather statement, Jul 8, 3:10 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
310 PM EDT SAT JUL 8 2017
NYZ051>054-058>061-082000-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Greene-Western Columbia-Western Greene-Eastern Rensselaer-Western
Albany-
310 PM EDT SAT JUL 8 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
COLUMBIA...SOUTHERN ALBANY...NORTHEASTERN GREENE AND SOUTHERN
RENSSELAER COUNTIES...
At 310 PM EDT, strong thunderstorms were clustered near Westerlo, or
17 miles north of Hunter, moving east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
This storm will be near...
Feura Bush around 325 PM EDT.
New Baltimore, Ravena and Selkirk around 330 PM EDT.
Valatie, Castleton-On-Hudson and Kinderhook around 335 PM EDT.
Nassau around 345 PM EDT.
Stephentown around 355 PM EDT.
Other locations impacted by this storm include Coeymans Hollow,
Brookview, Shoefelt Corners, Van Hoesen Station, West Stephentown,
Jacks Corners, Spawn Hollow, Dormansville, Beckers Corners and
Millers Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4235 7347 4239 7423 4249 7424 4250 7423
4253 7423 4265 7338
TIME...MOT...LOC 1910Z 262DEG 41KT 4245 7410
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:33 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 8, 5:13 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 62 min |
| Jul 8, 5:48 AM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Jul 8, 6:21 AM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Jul 8, 7:08 AM EDT | Special Weather Statement | ALY | Schenectady | 52 min |
| Jul 8, 7:10 AM EDT | Special Weather Statement | ALY | Schenectady | 50 min |
| Jul 8, 8:29 AM EDT | Special Weather Statement | ALY | Rensselaer | 46 min |
| Jul 8, 8:31 AM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 8, 9:19 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 41 min |
| Jul 8, 9:53 AM EDT | Special Weather Statement | ALY | Schoharie | 52 min |
| Jul 8, 10:37 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 53 min |
| Jul 8, 11:13 AM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady | 2 hr |
| Jul 8, 11:29 AM EDT | Special Weather Statement | ALY | Rensselaer | 61 min |
| Jul 8, 12:47 PM EDT | Special Weather Statement | ALY | Otsego | 58 min |
| Jul 8, 1:08 PM EDT | Special Weather Statement | ALY | Hamilton | 67 min |
| Jul 8, 1:17 PM EDT | Special Weather Statement | ALY | Montgomery | 43 min |
| Jul 8, 1:39 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 66 min |
| Jul 8, 1:57 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady, Schoharie | 63 min |
| Jul 8, 2:29 PM EDT | Special Weather Statement | ALY | Schoharie | 46 min |
| Jul 8, 2:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 12 min |
| Jul 8, 3:06 PM EDT | Special Weather Statement | ALY | Warren | 54 min |
| Jul 8, 3:10 PM EDT | Special Weather Statement | ALY | Albany | 50 min |
| Jul 8, 3:59 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
| Jul 8, 4:07 PM EDT | Special Weather Statement | ALY | Washington | 68 min |
| Jul 8, 4:53 PM EDT | Special Weather Statement | ALY | Putnam | 52 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | ALY | Hamilton | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.